View Full Version : Medical Question
11-04-2011, 01:31 AM
Okay, so I stopped taking my medication without my doctors consent like 4 months ago and I started taking it today because I grind my teeth really bad at night and I thought it might be do to stress. Anyway, here is my question: Is this a bad thing to do? I feel really strange right now but I don't know if it's because I am nervous of what the consequences might be for doing this or...?
11-04-2011, 01:58 AM
Maybe, maybe not. Why don't you try googling the medication you are taking? Or—this may sound crazy—talk to your doctor.
11-04-2011, 03:28 AM
There isn't a single answer to this question as it could be a list of things. Such as stress, nightmares, unrelaxed jaw muscles or even mental disorders such as PTSD can be the cause of grinding teeth. Yes, sometimes a sudden onset of stress can be the cause of grinding your teeth. But caffeine intake is also known to be a factor that can cause you to grind your teeth.
Best to consult your doctor... and do that quicky, because grinding teeth can cause a lot of damage to your teeth after a while - you practically grind the protection layer (and then the teeth itself) away, also giving bacterias the chance to enter the unprotected tooth material.
11-04-2011, 03:45 AM
I do not want to come off as a dick, but you would be better off asking this of someone else rather than those on a video game forum.
Your doctor would be the absolute best person to talk too. They can help you better understand what medications you need to have and why you are taking certain ones.
To help you figure out why you grind your teeth at night, why not see a psychologist of some sort? I'm sure they can help you find out why you do what you do, and then work along side you to fix the problem and/or patch it up for the time being.
11-04-2011, 08:26 AM
As a general rule, you shouldn't make changes to your own medication doses. Now of course it depends on the type of medicine, but I assume we are talking about strong prescription drugs here. It is the case with many of them that your brain will "feel" weird as the levels of medically active chemicals decrease to zero, and the levels of your natural chemicals re-balance.
Some medications can have serious health affects if you quit cold turkey. You should always do your due diligence, at least search a few reliable sources for side effects and/or withdrawal affects. Your doctor will likely have you taper off your doses slowly, at a pace that won't cause you ill affects.
Some medicines hit you hard and fast when you don't take them for awhile, others you may not feel the effects until weeks later, maybe longer. It depends on many factors, including the half-life of the active ingredients and your own body's ability to cope with the withdraw process.
It is important to note that Psychoactive medicines should ALWAYS be taken as instructed by your doctor (within reason). If you want to change medicines or doses, do so in consultation with your Doctor.
Temporary side effects from withdrawal can range from: nausea, headache, chills, fever, all the way to anxiety, panic attacks, paranoia, depression and suicidal thoughts.
(source: personal experience with treatment over the last 13 years)
11-04-2011, 09:05 AM
What's the name of that medication/drug?
New England Gamer
11-04-2011, 10:55 AM
As a general rule you shouldn't be asking a gaming forum for medical advice.
vBulletin® v3.8.7, Copyright ©2000-2013, vBulletin Solutions, Inc.